MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due diligence was executed for this event.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Manufacture date of the device is not known.Upon inspection and testing, it was observed that there was peeling of cement on the light guide lens.The probe unit tip was broken inside the c-body and there was a leak.The user¿s complaint was confirmed.Incidental observations were play of the control knobs and angulation low.There were minor scratches on the ultrasound connector and the light guide tube.There was wear and tear observed on the device.
 
Event or Problem Description
As reported for this event, during reprocessing the black tip of the insertion tube of the device is ready to fall off.There is no patient involvement.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.Please see the updates in sections: g4, g7, h2, h4, and h10.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.There was a crack in the distal end cover and peeling of the light guide cement which led to the dirt penetrating inside the lens.Root cause for this issue could not be conclusively determined, but the following factors, occurring from user handling, may have led to the cause: excessive impact or the like was applied to the distal end, resulting in a gap in the tip adhesion, from which dirt penetrated the inside of the lens, leading to the occurrence of a phenomenon.Cracks could also have happened with such an impact.Though it was within the service life of the device, this part was deteriorated by the effect of the use environment, etc., and the gap was generated, and the dirt entered from the saw inside the lens, and the phenomenon was generated.Cracks could also occurr due to deterioration of the part concerned due to the influence of the operating environment, etc.The instructions for use includes the following statements: important information please read before use caution do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10645995
Report Number8010047-2020-07342
Device Sequence Number16778145
Product Code ODG
UDI-Device Identifier04953170062803
UDI-Public04953170062803
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1